Alert archive / Massachusetts / Coastal Flood Statements in 2013

Coastal Flood Statement 1, NWS Boston/Norton, MA

January 11, 20134 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Jan 11, 2013, 8:25 AM EST for 4 counties in Massachusetts. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2013, 8:25 AM EST (13:25 UTC)
Expired
Jan 11, 2013, 12:00 PM EST
In force
4 hr
Issued by
NWS Boston/Norton, MA

Counties Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 1.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WHUS41 KBOX 111325
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
825 AM EST FRI JAN 11 2013

...MINOR SPLASHOVER POSSIBLE ALONG THE EASTERN MASSACHUSETTS
COAST DURING THIS MORNINGS HIGH TIDE...

.HIGH ASTRONOMICAL TIDE TODAY COMBINED WITH A SURGE LESS THAN A
HALF OF A FOOT WILL ALLOW FOR TIDE LEVELS TO BEGIN TO SPLASHOVER
AT VULNERABLE AREAS ALONG THE EASTERN MASSACHUSETTS COASTLINE.

MAZ007-015-016-019-111700-
/O.NEW.KBOX.CF.S.0001.130111T1325Z-130111T1700Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
825 AM EST FRI JAN 11 2013

...MINOR SPLASH OVER POSSIBLE ALONG THE EASTERN MASSACHUSETTS
COAST THIS MORNING...

* LOCATION...EASTERN MASSACHUSETTS COASTLINE.

* COASTAL FLOODING...MINOR SPLASHOVER POSSIBLE.

* TIMING...DURING THIS MORNINGS HIGH TIDE.

* IMPACTS...EXPECT JUST SOME MINOR SPLASHOVER POSSIBLE WITH NO
  SIGNIFICANT IMPACTS.

&&

$$

DUNTEN

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Jan 11, 6:39 AM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 11, 6:39 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
639 AM EST FRI JAN 11 2013

.SYNOPSIS...
SHOWERS ALONG WITH POCKETS OF FREEZING RAIN WILL ACCOMPANY AN AREA
OF LOW PRESSURE SLIDING SOUTH OF NEW ENGLAND LATE TODAY INTO
SATURDAY. UNSEASONABLE MILD WEATHER WILL FOLLOW SUNDAY INTO
MONDAY. A COLD FRONT WILL CROSS THE REGION MONDAY AND THEN STALL
SOUTH OF THE REGION...BRINGING A RETURN TO MORE SEASONABLE
TEMPERATURES. IMPULSES TRAVELLING ALONG THE FRONT MAY BRING A
MIXTURE OF PRECIPITATION ON TUESDAY. DRIER COLDER WEATHER MOVES IN
DURING MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
645 AM UPDATE...
NO SIGNIFICANT CHANGES. TEMPS ADJUSTED BASED ON OBSERVED VALUES.

PREVIOUS DISCUSSION...
AS HIGH PRESSURE DOMINATES WITH AN UPPER LEVEL RIDGE AXIS MOVING
ACROSS NEW ENGLAND...CLOUD COVER THICKENS IN ADVANCE OF AN
APPROACHING DISTURBANCE EJECTING NORTHEASTWARD FROM THE CENTRAL
PLAINS. THE INHIBITION OF ABUNDANT SUNSHINE WILL CONSEQUENTIALLY
KEEP A COOLER AND DRIER AIRMASS ACROSS THE REGION WITH MAX TEMPS
AROUND THE UPPER 30S TO LOW 40S.

TOWARDS THE EVENING WITH FALLING HEIGHTS AND BETTER DYNAMIC
FORCING...PRECIPITATION SHOULD BEGIN TO OVERSPREAD THE REGION
RESULTING IN A TOP-DOWN MOISTENING OF THE ATMOS PROFILE. WITH THAT
BEING SAID THERE ARE SEVERAL CONCERNS TOWARDS THE POTENTIAL OF
FREEZING RAIN.

ONE IS THE POTENTIAL FOR A COLD AIR DAMMING SETUP. DURING PREVIOUS
EVENTS EARLIER THIS SEASON...BOTH NEAR- AND SHORT-TERM GUIDANCE
FAILED IN CONTRIBUTING A MORE NORTHERLY COMPONENT OF FLOW TO THE SFC
WINDS...RATHER MORE EASTERLY. WHILE THE PROXIMITY AND NATURE OF THE
DEPARTING SFC HIGH IS NOT CHARACTERISTIC OF A COLD AIR DAMMING
SETUP...THE H975-H925 AGEOSTROPHIC FLOW EXHIBITS A DECENT DRAINAGE
PATTERN AT THE SFC THROUGH NORTHERN AND CENTRAL NEW ENGLAND /20-30
KTS NORTHEASTERLY PER 11.0Z NAM AND GFS...THE NAM WITH A SLIGHTLY
MORE NORTHERLY COMPONENT/. THOUGH THE FETCH OF AGEOSTROPHIC WINDS AT
H975 ORIGINATE FROM ALONG THE SHORELINE OF MAINE.

TWO IS THE IMPACT OF EVAPORATIVE COOLING PROCESSES. AT ONSET...
DEWPOINTS ARE FORECASTED TO BE IN THE UPPER 20S ACROSS A MAJORITY OF
INTERIOR NEW ENGLAND. WITH TOP-DOWN MOISTENING...THERE IS THE
EXPECTATION OF SFC TEMPS COOLING TOWARDS THE WET-BULB...AND
CONSEQUENTIALLY FOR AREAS ACROSS INTERIOR NEW ENGLAND...THE WET BULB
VALUE MAY BE AT OR BELOW FREEZING.

THREE IS THE FACT THAT THERE IS ALREADY DECENT SNOWPACK ON THE
GROUND FOR INTERIOR PORTIONS OF MA AND SOUTHERN NH PER COOPERATIVE
OBSERVER OBSERVATIONS THIS MORNING. THIS SUBSEQUENTLY SHOULD KEEP A
SURFACE COLD AIR MASS IN PLACE. IN ADDITION...WITH THE ABUNDANCE OF
MOISTURE...THERE IS A CONCERN FOR DENSE FOG.

WITH THE FORECAST...LEANED TOWARDS MODEL 2M TEMPS...INCORPORATING A
BLEND OF WRF MODEL SOLNS COUPLED WITH A BIAS CORRECTED IN-HOUSE
VERSION OF THE 11.0Z NAM. FOR THOSE AREAS WHERE DEWPOINTS WERE AT OR
BELOW 32 DEGREES...BUMPED SFC TEMPS DOWN A DEGREE TO INVOKE THINKING
OF EVAPORATIVE COOLING PROCESSES TOWARDS THE WET-BULB.

IN SUMMARY...EXPECTING FREEZING RAIN TO IMPACT HIGHER ELEVATIONS AND
INTERIOR VALLEYS ACROSS WESTERN MASSACHUSETTS INTO SOUTHERN NEW
HAMPSHIRE...THE REMAINDER OF THE REGION REMAINING AS PLAIN RAIN.
UPDATES WILL LIKELY BE NEEDED AS THE EVENT EDGES CLOSER AND WE GET A
BETTER HANDLE ON SFC TEMPS...BUT FOR THE TIME BEING...THE PRESENT
THINKING IS ICE ACCUMULATIONS UP TO A TENTH OF AN INCH WILL IMPACT
THE AFOREMENTIONED LOCATIONS FROM LATE FRIDAY INTO SATURDAY MORNING.
HAVE ISSUED A FREEZING RAIN ADVISORY ACCORDINGLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
WITH THE SFC LOW PRES SKIRTING TO THE S/E OF THE SOUTHERN SHORELINE
OF NEW ENGLAND...A STRONGER EASTERLY FLOW PERSISTS TO ALLOW ANY
FURTHER LOCATIONS AT OR BELOW FREEZING TO WARM ACCORDINGLY. A WEAK
INVERTED TROUGH FROM THE DEPARTING LOW WILL BECOME THE FOCUS FOR LOW-
LVL CONVERGENCE AND CONSEQUENTIALLY SOME LIGHT SHOWERY WX / DRIZZLE.
THIS ACTIVITY IS EXPECTED TO MAINLY IMPACT EASTERN NEW ENGLAND WHILE
GRADUALLY CLEARING TO THE WEST. MAX TEMPS INTO THE MID-UPPER 40S.

THE ABUNDANCE OF MOISTURE WILL REMAIN A CONCERN FOR THOSE AREAS
WITH DECENT SNOW PACK. THE WARMER MORE MOIST AIR WILL HAVE THE
PROPENSITY OF CONDENSING OUT AS DENSE FOG FOR THOSE AREAS WITH
SIGNIFICANT SNOW PACK AND LITTLE TO NO WIND. HEADLINES MAY BE
NECESSARY FOR THE EARLY AND LATER PORTIONS OF SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BIG PICTURE... DRAMATIC SWEEPS IN THE FLOW WITH STRONG EMBEDDED
JETS. THIS FLOW DOES TRANSITION THROUGH THE LONG TERM PERIOD.

THE WEEKEND SHOWS A DEEP TROUGH OVER THE PLAINS AND SOUTHWEST WHILE
UPPER RIDGE IS SLOWLY MOVING OFF THE EAST COAST.  ANOTHER DEEP RIDGE
OVER THE PACIFIC IS EDGING ONSHORE ON THE WEST COAST...NUDGING THE
UPPER FLOW FEATURES EAST WITH TIME.  CLOSED LOW MOVES SOUTH FROM
ARCTIC CANADA...ALSO WORKING TO DRAW THE PLAINS TROUGH EAST.  BY
WEDNESDAY-THURSDAY THE PATTERN BECOMES THE REVERSE...WITH UPPER
TROUGH OVER THE NORTHEAST USA AND HIGH PRESSURE COVERING THE PACIFIC
COAST AND ROCKIES.

THE DAILIES...

SATURDAY NIGHT... WEAK HIGH PRESSURE OVER THE REGION WITH A MOIST
LAYER BELOW 925 MB AND LIGHT FLOW.  EXPECT PARTLY CLOUDY SKIES WITH
POTENTIAL FOR FOG AND STRATUS. DEWPOINTS WILL BE 35 TO 45...SO MIN
TEMPS SHOULD ALSO BE IN THIS RANGE.

SUNDAY...
MORNING FOG AND LOW CLOUDS SHOULD GIVE WAY TO PARTIAL
SUNSHINE...JUST BEFORE MOTHER NATURE SLAMS THE DOOR SHUT AGAIN.
SHORTWAVE EMBEDDED IN THE UPPER FLOW RACES UP THE EASTERN SIDE OF
THE MIGRATING UPPER TROUGH DRIVING EAST A SURFACE LOW PRESSURE WAVE
ON A COLD FRONT.

AHEAD OF THE FRONT...WEST-SOUTHWEST WINDS OF 45-55 KNOTS AT 850 MB
AND 30-35 KNOTS AT 925 MB SHOULD ADVECT PLENTY OF MOISTURE UP THE
OHIO VALLEY AND INTO NEW ENGLAND.  THE GFS SHOWS PRECIP WATER VALUES
REACHING 1.35 INCHES BY SUNDAY EVENING...NEAR 99TH PERCENTILE FOR
JANUARY.  SO THIS MEANS SKIES CLOUDING UP IN THE AFTERNOON WITH
CHANCE POPS SUNDAY EVENING.

SUNDAY NIGHT-MONDAY-TUESDAY... THE GFS AND ECMWF SHOW SIMILAR TIMING
OF SURFACE COLD FRONT...CROSSING SOUTHERN NEW ENGLAND FROM EARLY
MONDAY MORNING TO MIDDAY. EXPECT CHANCE POPS FOR SHOWERS DURING THIS
PERIOD.  BY THIS TIME THE FRONT IS ALIGNED WITH THE UPPER FLOW...SO
FURTHER PROGRESS OFFSHORE WILL BE SLOW.  MEANWHILE ADDITIONAL JET
STREAKS OF 150-190 KNOTS MOVE ALONG/NORTH OF THE STALLED
FRONT...SUPPORTING WAVES ALONG THE FRONT AND LOCAL BURSTS OF PCPN.

PRECIP TYPE WILL BE A CHALLENGE AS COLDER AIR NORTH OF THE FRONT
DRAINS INTO NEW ENGLAND THROUGH THE EARLY WEEK.  THERMAL FIELDS
MONDAY ARE WARM ENOUGH FOR RAIN...BUT BY TUESDAY THEY ARE COLD
ENOUGH FOR SNOW IN AREAS NORTH OF THE MASS PIKE. THIS WILL NEED TO
BE WATCHED.

WEDNESDAY-THURSDAY... WEAK HIGH PRESSURE BRINGS DRY AIR FOR
WEDNESDAY...THEN ANOTHER COLD FRONT DRIVES IN FROM CANADA AHEAD OF
THE ARCTIC LOW AND COLD POOL FROM CANADA.  WITH UPPER SUPPORT AND
STRONG COLD ADVECTION...EXPECT CHANCE POPS WITH THE FROPA AND
POSSIBLY IN THE COLD AIR BEYOND THE FRONT.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
TODAY...HIGH CONFIDENCE.
HIGH PRESSURE...LIGHT WINDS...VFR.

LATE AFTERNOON INTO SATURDAY...MODERATE CONFIDENCE.

CIGS LOWERING AND THICKENING. BECOMING MVFR-LIFR. ATTENDANT
INCREASING MOISTURE WILL RESULT IN -RA WITH THE POSSIBILITY OF
POCKETS OF -FZRA ACROSS NORTHERN AND CENTRAL INTERIOR NEW ENGLAND
/ESPECIALLY TONIGHT/. PRECIP WILL ADVANCE W TO E...LINGERING OVER
E NEW ENGLAND LATE. IN ADDITION...WARMER AIR ACROSS A DENSE SNOW
PACK ALSO ACROSS INTERIOR NEW ENGLAND WILL LIKELY LEAD TO THE
DEVELOPMENT OF DENSE FOG. CONSERVATIVE FORECAST FOR NOW WITH MOST
VSBYS NO LOWER THAN 1SM...BUT CAN NOT RULE OUT VSBYS DOWN TO
1/4SM OR LESS AT TIMES.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...MODERATE CONFIDENCE IN TAF. LOW CONFIDENCE ON -FZRA
IMPACTS BUT CAN NOT BE RULED OUT.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

VFR SATURDAY NIGHT AND MUCH OF SUNDAY.  CONDITIONS LOWER TO MVFR
SUNDAY NIGHT AND IFR MONDAY-TUESDAY AS A COLD FRONT SLIPS THROUGH
NEW ENGLAND...THEN NEARLY STALLS TO THE SOUTH WITH IMPULSES
TRAVELLING ALONG IT MONDAY AND TUESDAY.

&&

.MARINE...
WHILE WINDS HAVE SUBSIDED...SWELL REMAINS ACROSS THE OUTER WATERS
WITH SIGNFICANT WAVE HEIGHTS OF 5 FEET. THIS SHOULD DISSIPATE INTO
THE MORNING HOURS ALLOWING FOR SMALL CRAFT ADVISORIES TO EXPIRE.

THEREAFTER...SHOWERS WILL BE ON THE INCREASE AS A WAVE OF LOW
PRESSURE SWEEPS EAST ALONG THE SOUTH COAST OF NEW ENGLAND. THERE
IS THE PLAUSIBILITY OF MODEST EASTERLY FLOW TO THE NORTH OF THE
LOW TO GENERATE SIGNIFICANT WAVE HEIGHTS UP TO 5 FEET OVER THE
OUTER WATERS ON SATURDAY...BUT AT THIS PRESENT TIME CONFIDENCE IS
LOW. THEREFORE FOR THE REMAINDER OF THE PERIOD...WINDS AND SEAS
WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

WARM AIR OVER THE WATERS SATURDAY NIGHT/SUNDAY/SUNDAY NIGHT MAY
BRING AREAS OF POOR VISIBILITY IN FOG.  SHOWERS WILL ALSO BE A
FACTOR DURING THIS PERIOD AS A COLD FRONT APPROACHES ON SUNDAY NIGHT
AND THEN STALLS OVER THE WATERS MONDAY AND TUESDAY.  IMPULSES MOVING
ALONG THE FRONT WILL BRING PERIODS OF RAIN/SHOWERS TO THE WATERS.

WEST WINDS MONDAY AND NORTHEAST WINDS TUESDAY MAY GUST TO 25 KNOTS.
SEAS MONDAY MAY REACH 5 FEET SOUTH OF NANTUCKET.

&&

.TIDES/COASTAL FLOODING...
FORECAST TIDE LEVELS ARE 11.9 FT TOMORROW MORNING AT 10:13 AM FOR
BOSTON WITH THE FLOOD STAGE AT 12 FT. EXPECT WINDS TO BE LIGHT AND
OFFSHORE AS HIGH PRESSURE WILL BE IN PLACE. HOWEVER STILL CANNOT
RULE OUT THE POSSIBILITY FOR SPLASHOVER ESPECIALLY ACROSS THE
MORE VULNERABLE AREAS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FREEZING RAIN ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     SATURDAY FOR MAZ002-004-008-026.
NH...FREEZING RAIN ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     SATURDAY FOR NHZ011-012-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ250-
     254-255.

&&

SYNOPSIS...WTB/SIPPRELL
NEAR TERM...WTB/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...WTB
AVIATION...WTB/SIPPRELL
MARINE...WTB/SIPPRELL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 11, 4:03 AM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EST FRI JAN 11 2013

MAZ002-004-008-026-NHZ011-012-015-120915-
WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
403 AM EST FRI JAN 11 2013

...FREEZING RAIN ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

THERE IS A CHANCE FOR SOME SNOW AND/OR ICE ACROSS PORTIONS OF THE
REGION NEXT TUESDAY...BUT CONFIDENCE IS QUITE LOW IN WHAT EXACTLY
WILL UNFOLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003-005>007-009>024-RIZ001>008-120915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
403 AM EST FRI JAN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH ASTRONOMICAL TIDES MAY RESULT IN SOME VERY MINOR SPLASH OVER
ALONG THE EASTERN MASSACHUSETTS COAST LATE FRIDAY MORNING.

THERE IS A CHANCE FOR SOME SNOW AND/OR ICE ACROSS PORTIONS OF THE
REGION TUESDAY...BUT CONFIDENCE IS QUITE LOW IN WHAT EXACTLY WILL
UNFOLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-120915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EST FRI JAN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:56 AM ESTFreezing Rain AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester27 hr
Jan 11, 3:38 PM ESTCoastal Flood StatementBOXEssex, Norfolk, Plymouth, Suffolk21 hr

Nearby

Coastal Flood Statements in Massachusetts, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.